ER visit for left arm numbness/tingling and mild chest pain, slight transient nausea. lasted about an hour prior to ER, during which time I took a 325 mg aspirin.
Upon admission and initial meds I felt better and was kept in ER all night with no further complications. Echo and other evaluations leading to an angioplasty 12 hours after admission. RCA was found to be 90% blocked - hard and calcified and two other arteries with 20 and 30% blockage. Cardiologists put 2 DE stents in RCA for a total of 35 mm.
Subsequently ( a few months later) I found out from my new cardiologist that based on echo results the LV was affected and indications were that I had stress induced cardiomyopathy (I did have an emotional event right before and my wife had passed the week before after a year of illness) There were no indication of plaque rupture or thrombosis. Some hypertrophy in 5 LV segments and LVEF was at 45% as indicated on echo 2 months after event. Which is a bit odd as reading about this kind of problem suggests that the heart returns to normal very quickly.
So two questions:
1) couldn't the stenting have waited until I was up and clear headed and could be better informed as it was apparently not the cause and prior to this event I had no angina and was exercising OK? Was I in imminent danger of the RCA collapsing? Angio showed full flow pre and post stenting
2) if stressed induced as opposed to an MI do I need to stay on Coreg forever? I am on 6.25 mg 2x/d and would like to either get off or reduce back to 3.125.
My lipids are very good now as I am on a very low fat whole food plant diet. LDL has stayed under 70 all of the last 12 months, and TC less than 130.
It is hard to give you an accurate answer without reviewing your medical history personally but I will try to answer your questions with the information that you have provided.
To answer your first question, I think stenting at the time that you did have it was the right thing to do. You had presented to the ER with symptoms that were suggestive of coronary artery disease and I think it was the right thing to do. Coronary artery disease often presents with atypical symptoms like yours and it is necessary to have a high index of suspicion to treat this disease.
Your second question makes me a little confused. Coronary artery disease or an obstructed coronary artery is not synonymous with myocardial infarction. From the description of your angiogram, you did not have a myocardial infarction. Regardless of occurrence of MI, coronary artery disease is an indication to use beta blockers (coreg in your case). Stress induced cardiomyopathy and CAD have different pathogenesis and are not related at all.
Hence, I would certainly keep you on low dose beta blockers for now, unless you begin to have adverse effects.
thank you..... in regard to your comment about my question #2, reading journal articles from NIH on the subject of stress induced cardiomyopathy (Takotsubo cardiomyopathy), which may be initially treated as an MI, it seemed there was no accepted drug regime for the long term and that many some cases there may be minimal drug treatment right from the beginning. And the indication was that most cases of TC completely resolve within a couple of months with very low probability of recurrence. So I wanted to be clear about the need beta-blockers for life scenario due to side effects. I am not aware of any side effects at this time although I do hove transient episodes of fatigue most days.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.